Thursday, June 11, 2009
Praying for day 29 to be on Monday
Just a little medical update. Liz had her labs drawn at Liberty today and although her two counts that count for continuation of the Delay Intensification I are on the rise, they are still not there. Last Monday, her ANC was very low at 180, platelets at 84k; today her ANC is 375 and her platelets are 104k. Platelets are above the 75k mark and that is good and ready to go. However, her ANC is still too low and needs to be at 750. They have rescheduled her admit day for this coming Monday. Please pray that her platelets stay at an acceptable level and her ANC rises to 750. Lizzy's hemoglobin, oxygen level in her blood, is continuing to go down. This is expected and actually has stayed higher for a longer period of time than we had anticipated. We thought she would have had blood products by this point in the phase. God answers prayers. I have seen this clearly every day for the past seven months.
The next step in the DI1 phase we switch up some of the drugs. On Monday, God willing, she will have clinic at 10:15 am where she will receive Vincristine, a chemo that likely causes hair loss, which has happened already, REVERSIBLE nerve problems, and less likely is jaw pain, headache, muscle weakness, pain in the abdomen, dizziness, drop in her blood counts, all of which she does experience, plus some very serious complications that, due to prayer, she has not experienced. At 1:50 pm she will put herself to sleep with some good stuff and receive cyclophosphamide over a 30 minute IV and IT methotrexate through the spine. She gets pretty sick from the cyclophosphamide and feels pretty miserable from the lumbar puncture with IT methotrexate. I guess if someone was putting a needle into my spine I would be pretty sore too. The admit is because of the Cyclophosphamide. This chemo has serious side affects of the heart with new cancers resulting from the use of this drug. The drug needs to be flushed out of her system within 24 hours after receiving it. Liz will also be receiving the dreaded ARAc, cytarabine, or ARAstinkinC. This chemo is brutal on her system with rare but serious side affects to her liver, kidney, and muscles. Please keep Liz and my family in your prayers. These drugs are necessary for her survival but seem like such an evil too. I can only pray and ask you to pray that she is protected from these side affects and that God and his army of angels are surrounding her and the staff that is placed before her. I often wonder, if this drug is so lethal, why in the world do they have me giving this drug to her at home. It is a five minute push through her port but takes about 20 minutes to actually do the procedure. I am a nervous wreak giving her this drug and knowing that it makes her so sick.
With each phase we pass through it brings us that much closer to maintenance. I can not believe it has been almost eight months since this tragedy happened to Liz and our family. Sometimes it hits me pretty hard and still takes my breath away that my little girl has cancer. It is really surreal even after all this time. We could not have made it through this ordeal without each and everyone of you. Unless you have been in our shoes you will never know what it means to receive a card, read a message left on the blog, see people at the fundraisers, having people pray for us, meals left on our door step and the list just goes on. Each one of you holds a special place in our lives; we are eternally grateful for each one of you. May our Lord shower his peace and kindness upon you and yours as he has our family.